Alert archive / Maine / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 23, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 2, 2002, 5:46 AM EDT for Somerset County, Maine. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2002, 5:46 AM EDT (09:46 UTC)
- Expired
- Jul 2, 2002, 6:30 AM EDT
- In force
- 44 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Somerset County, ME
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
733
WUUS51 KGYX 020946
SVRGYX
MEC025-021030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
546 AM EDT TUE JUL 2 2002
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SOMERSET COUNTY IN WEST CENTRAL MAINE
* UNTIL 630 AM EDT
* AT 535 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BRASSUA...OR ABOUT 14
MILES SOUTHEAST OF JACKMAN...MOVING SOUTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
9 MILES NORTHEAST OF CARATUNK AT 555 AM EDT
OVER MAYFIELD AT 610 AM EDT
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.
LAT...LON 4570 7007 4516 7009 4501 6962 4553 6984
4578 6981What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:40 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 2, 2:40 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 240 AM EDT TUE JUL 2 2002 WK IMPULSE DRIFTING SSEWD TWD NRN ME WITH CLUSTER OF TSTMS MOVG SWD. APPEARS MOST OF THIS ACTION WILL STAY E OF OUR FA THIS MRNG BUT WILL MONITOR IT CLOSELY. OTRW FOR TODAY 3H WX WITH AFTN TSTMS PSBL AS LIS REMAIN LO/HI DEWPS BUT DUE TO LACK OF ANY MECHANISM AFTN TSTMS WILL BE FEW AND FAR BETWEEN...UNLESS SOME MINOR INTERACTION WITH UNFORESEEN IMPULSE ALFT DVLPS. WITH WLY SFC FLO TEMPS ALG MUCH OF CST TO BE AS HOT IF NOT HOTTER THAN INLAND AREAS NEXT 2 DAYS...XCPT ALG MID COAST WHR TRAJ OF WINDS MAY KEEP THE CST A LTL COOLER. LOOKS LIKE 4TH OF JULY CUD SEE SOME NATURAL FIREWORKS IN THE AFTN AND EVNG AS TIMG OF CDFNT ATTM LOOKS TO COME THRU FA DURG THU AFTN. THINGS RETURN TO MORE SEASOANL TEMPS FOR THE WEEKEND AS HIGH PRES RULES AND A RETURN TO DRY CONDS. MARINE: CONDS TO BE QUIET AND WILL ADVERTISE THE LGT SW FLO TO GRDLY BCM WLY WITH TIME. .GYX... ME...NONE. NH...NONE.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:38 AM EDT | Severe Thunderstorm Warning | GYX | Somerset | 67 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.